Alert archive / Nebraska / Areal Flood Warnings in 2021

Areal Flood Warning 1, NWS North Platte, NE

May 16, 2021Lincoln County, Perkins County, Nebraska

NWS North Platte, NE issued this areal flood warning at May 16, 2021, 12:21 AM CDT for Lincoln County, Perkins County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 12:21 AM CDT (05:21 UTC)
Expired
May 16, 2021, 4:12 AM CDT
In force
4 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

588 
WGUS43 KLBF 160521
FLWLBF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
1221 AM CDT Sun May 16 2021

NEC111-135-160930-
/O.NEW.KLBF.FA.W.0001.210516T0521Z-210516T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NE-Perkins NE-
1221 AM CDT Sun May 16 2021 /1121 PM MDT Sat May 15 2021/

The National Weather Service in North Platte has issued a

* Flood Warning for...
  Southern Lincoln County in southwestern Nebraska...
  Southeastern Perkins County in southwestern Nebraska...

* Until 430 AM CDT /330 AM MDT/.

* At 1221 AM CDT /1121 PM MDT/, Doppler radar indicated heavy rain 
  due to thunderstorms. Flooding is already occurring in the warned 
  area.

Some locations that will experience flooding include...
  Wallace, Madrid, Elsie, Wellfleet, Dickens, Somerset, Grainton and 
  Hansen Memorial Reserve State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4086 10165 4101 10119 4086 10024 4071 10024
      4071 10160

$$

CDC
3 follow-up statements
211 
WGUS83 KLBF 160611
FLSLBF

Flood Statement
National Weather Service North Platte NE
111 AM CDT Sun May 16 2021

NEC111-135-160930-
/O.CON.KLBF.FA.W.0001.000000T0000Z-210516T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NE-Perkins NE-
111 AM CDT Sun May 16 2021 /1211 AM MDT Sun May 16 2021/

...FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT/330 AM MDT/ 
EARLY THIS MORNING FOR SOUTHERN LINCOLN AND SOUTHEASTERN PERKINS 
COUNTIES...

At 111 AM CDT /1211 AM MDT/, Doppler radar indicated slow moving 
thunderstorms with very heavy rainfall near Elsie, Grainton, Wallace 
and Dickens moving slowly east. These storms will likely produce 
flooding in some areas.

Some locations that will experience flooding include...
  Wallace, Madrid, Elsie, Wellfleet, Dickens, Somerset, Grainton and 
  Hansen Memorial Reserve State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4086 10165 4101 10119 4086 10024 4071 10024
      4071 10160

$$

CDC
846 
WGUS83 KLBF 160726
FLSLBF

Flood Statement
National Weather Service North Platte NE
126 AM MDT Sun May 16 2021

NEC135-160736-
/O.CAN.KLBF.FA.W.0001.000000T0000Z-210516T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perkins NE-
126 AM MDT Sun May 16 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN PERKINS COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4097 10125 4101 10119 4086 10024 4071 10024
      4071 10120 4071 10125 4072 10125 4075 10125
      4079 10125 4081 10125 4082 10125 4084 10125
      4086 10125 4089 10125 4096 10125

$$

NEC111-160930-
/O.CON.KLBF.FA.W.0001.000000T0000Z-210516T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NE-
226 AM CDT Sun May 16 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT EARLY THIS 
MORNING FOR SOUTHERN LINCOLN COUNTY...

At 226 AM CDT, Doppler radar indicated slow moving thunderstorms 
with very heavy rainfall near Dickens.

Some locations that will experience flooding include...
  Wallace, Wellfleet, Dickens, Somerset and Hansen Memorial Reserve 
  State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4097 10125 4101 10119 4086 10024 4071 10024
      4071 10120 4071 10125 4072 10125 4075 10125
      4079 10125 4081 10125 4082 10125 4084 10125
      4086 10125 4089 10125 4096 10125

$$

CDC
108 
WGUS83 KLBF 160912
FLSLBF

Flood Statement
National Weather Service North Platte NE
412 AM CDT Sun May 16 2021

NEC111-160922-
/O.CAN.KLBF.FA.W.0001.000000T0000Z-210516T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NE-
412 AM CDT Sun May 16 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHERN LINCOLN COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4097 10125 4101 10119 4086 10024 4071 10024
      4071 10125 4072 10125 4075 10125 4079 10125
      4081 10125 4082 10125 4084 10125 4086 10125
      4089 10125 4096 10125

$$

CDC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at May 15, 8:29 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 15, 8:29 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
829 PM CDT Sat May 15 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 231 PM CDT Sat May 15 2021

The main focus in the short term is the chance for thunderstorms
tonight and tomorrow night.

Currently a surface low is located over southeastern Colorado,
accompanied by a stationary front stretching northeastward. This
system is advecting a meager amount of moisture into Nebraska from
the Gulf, which will provide atmospheric moisture for precipitation
tonight and tomorrow. This system will move southeast into late this
afternoon and be followed by another weak low that is currently over
western WY. This low will be dragged behind the current system, and
provide lift. This has resulted in chances for precipitation and
thunderstorms. Given the lift is generally weak, thinking the
precipitation will be more so scattered rather than widespread.
Given how things are lining up, it looks like QPF will be around a
tenth of an inch or so, with some local areas having the potential
to see higher amounts. Confidence is low on any severe threats. Mid
level lapse rates are generally stable over the CWA, and there is
around 100J/kg of CIN at 850-700mb for instability to overcome. So,
thinking at most will see some brief periods of gusty winds.

Behind this system is an upper level low that is currently centered
over northern California/ eastern NV. It will move pretty slowly to
the east/southeast over the next couple of days. This low will be
the main feature in more precipitation tomorrow. For tomorrow,
models are in better agreement that the northern Sandhills to north
central Nebraska will receive rain. Given the lack of atmospheric
moisture coming out in tonight's round of storms, can expect that
ample moisture will be remaining and likely result higher QPFs
tomorrow. Amounts up to half an inch are currently expected. As with
tonight, expecting the general severe threat to be low as the cap
will remain.

With these systems, can generally expect winds to be from the east
southeast around 5 to 10 knots. Moreover, mid-level clouds are
building in, which will set the stage for mostly cloudy to
overcast conditions through tomorrow night. Therefore, can expect
daytime highs to be cooler, and overnight lows to be warmer than
if clouds were not present. With 850 temps around 9-11C, expecting
lows tonight to be in the lower 50s. For tomorrow, 850mb temps
are around 12-15C, which combined with upslope flow and continued
cloud presence, expecting highs to only be able to climb into the
upper 60s to lower 70s.

.LONG TERM...(Monday through Saturday)
Issued at 231 PM CDT Sat May 15 2021

As with the short term, the long term is defined by daily chances
for rain and thunderstorms.

The California low will continue to move slowly and affect the area
through early and possibly even mid week as it progresses. It will
eventually move northeastward across the midwest by Thursday, and
bring the week's strongest chance for precipitation as it starts to
lift out of the area. As such, the chance for showers Wednesday into
Thursday appears decent at this time. Confidence is low in
precipitation becoming severe with this round as most instability is
expected to stay south of the CWA. Precipitation is also expected
beyond Thursday, but will continue to monitor since it is almost a
week away.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 722 PM CDT Sat May 15 2021

Scattered thunderstorms are expected across the region overnight.
Ceilings will gradually lower with widespread IFR and MVFR
expected late tonight into Sunday morning. MVFR ceilings are then
expected to continue into Sunday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meltzer/Sinclair
LONG TERM...Meltzer/Sinclair
AVIATION...Taylor
Hazardous weather outlook, May 15, 3:08 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Sat May 15 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-162015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Sat May 15 2021 /208 PM MDT Sat May 15 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are possible tonight. A few storms may be strong to
severe, with the greatest potential across southwest Nebraska.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Additional thunderstorms are possible on Sunday across all of
western and north central Nebraska. At this time severe weather
threat looks low, but can't rule out and isolated strong to
severe thunderstorm.

Next week the weather pattern becomes more active with
thunderstorms possible daily throughout the week.

.SPOTTER INFORMATION STATEMENT...

Please report hail, strong winds, and heavy rain to the National
Weather Service.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Special weather statement, May 15, 9:07 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
907 PM CDT Sat May 15 2021

NEZ038-160245-
Custer NE-
907 PM CDT Sat May 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
945 PM CDT...

At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 21 miles south of Broken Bow, moving southeast at 10
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burr Oak, Buckeye, Block Hill Basin, Intersection of Highway 183 and
Cumro Road and Cumro.

This includes Highway 183 between mile markers 73 and 79.

LAT...LON 4105 9927 4105 9970 4120 9961 4112 9923
TIME...MOT...LOC 0206Z 294DEG 10KT 4109 9958

Taylor
Local storm report, May 15, 9:11 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT MAY 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 NNW GRANT             40.87N 101.74W
05/15/2021  M1.00 INCH       PERKINS            NE   TRAINED SPOTTER

&&

RKULIK
Local storm report, May 15, 9:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT SAT MAY 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 N GRANT               40.91N 101.73W
05/15/2021  M1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            2 MILE WIDE SWATH OF HAIL SOME UP TO GOLFBALL SIZE

&&

RKULIK
Special weather statement, May 15, 9:42 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
842 PM MDT Sat May 15 2021

NEZ058-160330-
Perkins NE-
842 PM MDT Sat May 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS COUNTY UNTIL
930 PM MDT...

At 842 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grant, moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Grant, Madrid and Wild Horse Spring.

This includes Highway 61 between mile markers 63 and 78.

LAT...LON 4093 10194 4100 10181 4100 10152 4088 10144
      4078 10182
TIME...MOT...LOC 0242Z 260DEG 8KT 4090 10180

Taylor
Special weather statement, May 15, 10:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM MDT Sat May 15 2021

NEZ058-160445-
Perkins NE-
956 PM MDT Sat May 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS COUNTY UNTIL
1045 PM MDT...

At 955 PM MDT, Doppler radar was tracking a strong thunderstorm near
Madrid, or near Grant, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madrid.

This includes Highway 61 between mile markers 55 and 64.

LAT...LON 4072 10169 4083 10174 4091 10153 4071 10135
TIME...MOT...LOC 0355Z 334DEG 10KT 4081 10160

Taylor
Special weather statement, May 16, 12:08 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1208 AM CDT Sun May 16 2021

NEZ058-059-160600-
Perkins NE-Lincoln NE-
1208 AM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS AND
SOUTHWESTERN LINCOLN COUNTIES UNTIL 100 AM CDT/MIDNIGHT MDT/...

At 1207 AM CDT/1107 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Madrid, or 12 miles east of Grant, moving east at
10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madrid, Elsie and Grainton.

LAT...LON 4074 10155 4084 10158 4097 10129 4070 10122
TIME...MOT...LOC 0507Z 262DEG 8KT 4082 10149

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:01 PM CDTSpecial Weather StatementLBFChase44 min
May 15, 7:03 PM CDTSpecial Weather StatementLBFPerkins42 min
May 15, 7:31 PM CDTSpecial Weather StatementLBFLincoln44 min
May 15, 7:42 PM CDTSevere Thunderstorm WarningLBFPerkins48 min
May 15, 7:48 PM CDTSpecial Weather StatementLBFArthur42 min
May 15, 8:06 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
May 15, 8:13 PM CDTSevere Thunderstorm WarningLBFKeith47 min
May 15, 8:35 PM CDTSpecial Weather StatementLBFPerkins40 min
May 15, 8:44 PM CDTSevere Thunderstorm WarningLBFPerkins46 min
May 15, 9:06 PM CDTSpecial Weather StatementLBFLincoln39 min
May 15, 9:07 PM CDTSpecial Weather StatementLBFCuster38 min
May 15, 9:23 PM CDTSevere Thunderstorm WarningLBFLincoln52 min
May 15, 9:42 PM CDTSpecial Weather StatementLBFPerkins48 min
May 15, 10:56 PM CDTSpecial Weather StatementLBFPerkins49 min
May 16, 12:08 AM CDTSpecial Weather StatementLBFPerkins52 min
May 16, 4:16 AM CDTAreal Flood AdvisoryLBFCherry, Grant, Hooker3 hr
May 16, 4:38 AM CDTAreal Flood AdvisoryLBFSheridan101 min

Nearby

Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.